Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 1, NWS Brownsville, TX

March 21, 20224 counties in Texas

NWS Brownsville, TX issued this high wind warning at Mar 21, 2022, 12:06 PM CDT for 4 counties in Texas. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 21, 2022, 12:06 PM CDT (17:06 UTC)
Expired
Mar 21, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 12:54 PM CDTNON-TSTM WND GST 595 Ne Bayview, TXASOS STATION KPIL PORT ISABEL.
Mar 21, 1:00 PM CDTNON-TSTM WND GST 651 Ssw Edinburg, TXMESONET STATION FW0153 EDINBURG.
Mar 21, 1:52 PM CDTNON-TSTM WND GST 604 E Brownsville, TXASOS STATION KBRO BROWNSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS74 KBRO 211706
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1206 PM CDT Mon Mar 21 2022

TXZ251-253>255-220000-
/O.UPG.KBRO.WI.Y.0011.000000T0000Z-220322T0000Z/
/O.NEW.KBRO.HW.W.0001.220321T1706Z-220322T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, and Harlingen
1206 PM CDT Mon Mar 21 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Inland Kenedy, Southern Hidalgo, Inland Willacy and 
  Inland Cameron Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ250-256-257-351-353-220000-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-220322T0000Z/
Brooks-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, Laguna Vista, and San Manuel
1206 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Coastal Kenedy, Northern Hidalgo, Brooks, Coastal 
  Cameron and Coastal Willacy Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high wind warning went out at Mar 21, 6:46 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Mar 21, 6:46 AM CDT, 5 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
646 AM CDT Mon Mar 21 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Latest satellite imagery and surface observations
continue to indicate widespread low clouds with MVFR and pockets
of IFR ceilings across deep south Texas. As the low level jet
strengthens around sunrise, very breezy to windy conditions will
develop later this morning into the afternoon with winds gusting
to around 40 knots by mid morning. MVFR/IFR ceilings are expected
to scatter out by mid to late morning as winds increase and as a
dry line approaches from the west. MVFR ceilings are expected to
return this evening, especially at HRL and BRO.

&&

.PREV DISCUSSION... /issued 503 AM CDT Mon Mar 21 2022/

SHORT TERM (Now through Tuesday): A strong mid to upper-level
low/trough over the Arizona/New Mexico border early this morning
will move over west Texas later this afternoon. The core of a short
wave trough complex will lift northeast into the Southern High
Plains tonight into Tuesday. At the surface, low pressure will
continue to strengthen across the Plains this morning leading to
significantly intensifying the pressure gradient across deep south
Texas by mid-morning. Model guidance continues to suggest an unusual
wind event occurring later today, especially along and east of the I-
69C corridor as a 45-55 knot LLJ sets up over area. The strongest
wind speeds and gusts will between late morning through mid-
afternoon, where sustained speeds between 25-35 mph are likely and
gusts in excess of 50 mph will be possible. Therefore, a Wind
Advisory remains in effect from 10 AM through 7 PM for coastal
counties and Southern Hidalgo County, but now includes Northern
Hidalgo and Brooks Counties, as well.

A dryline/surface trough is expected to approach and move into the
western portions of the CWA this afternoon. There remains some
uncertainty on how far eastward that this boundary will actually
make it into the region. Winds are forecast to shift west to
northwest and rapidly decrease behind the dryline. Elsewhere, winds
will gradually trend downward this evening as the LLJ and surface
trough axis shifts east of the area and the pressure gradient
relaxes. A cold front will approach deep south Texas late tonight
and move through the area on Tuesday.

The increasing moisture has allowed some light to moderate streamer
showers to develop along the lower Texas coast early this morning.
Brownsville radar currently indicates some light activity across the
western portions of Cameron County. These streamer showers are
expected to push northward and ending by mid-morning. Deep south
Texas is expected to remain capped through the period. However, a
few thunderstorms will be possible tonight into Tuesday morning,
especially across the extreme northeastern portions of the CWA, as
the frontal boundary moves into the area.

Additionally, the aforementioned winds and newly churned-up seas
will produce a High Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach today into Tuesday. A High Surf
Advisory has been issued for today and tonight along the Lower Texas
Coast, especially with above normal astronomical high tides already
in place.

LONG TERM (Tuesday Night through Sunday): Compared to the short
term portion of the forecast, the long term portion will be a
breeze. Deep South Texas and the Rio Grande Valley will be
situated in the base of a closed 500 mb low and associated trough
that will gradually shift from the Central Plains to the Mid-
Atlantic region. Once this system moves even farther east
afterwards, the BRO CWFA will be in a northwest-to-southeast mid-
level flow with a 500 mb ridge building over the Desert Southwest.
This entire synoptic pattern will result in sustained dry weather
through the period. Although below normal overnight lows
immediately in the wake of the above-mentioned cold front will
gradually warm to near normal levels as the forecast period
progresses, near to above normal daytime highs will persist with
sustained daily abundant sunshine.

MARINE (Now through Tuesday): Buoy 42020 reported south-southeast
winds around 14 knots gusting to around 15 knots with seas of 7.2
feet with a period of 6 seconds at 0250 CDT/0750 UTC. Hazardous
marine conditions will prevail along the Lower Texas Coast through
the period. Small Craft Advisories are in effect through 11 AM due
to strong southeast winds and building seas. A Gale Warning is in
effect for all of the lower Texas coastal waters beginning at 11 AM
this morning through 7 PM this evening as dangerous conditions
develop. Small Craft Advisories will likely be needed following the
expiration of the Gale Warning this evening into tonight. A cold
front will approach the lower Texas coast tonight into Tuesday
morning. Isolated to scattered showers and thunderstorms are
possible tonight into Tuesday morning. Strong north winds and high
seas will continue on Tuesday in the wake of a cold front. Small
craft advisory conditions are possible on the Laguna madre and will
be likely on the Gulf waters on Tuesday.

Tuesday Night through Sunday: Adverse marine conditions, featuring
Small Craft Exercise Caution and/or Small Craft Advisory, will
occur Tuesday night through Wednesday as a remnant of the Tuesday
passage of the cold front. Afterwards, and through the remainder
of the period, much more favorable winds and seas are anticipated
as surface high pressure builds and persists over the northwestern
and western Gulf of Mexico.

FIRE WEATHER: Very strong southerly winds, with 20-foot wind speeds
well over 25 MPH, combined with abundant cured fuels and very warm
temperatures, conditions will be very favorable for wildfires that
can grow rapidly and spread erratically. As a result, a Red Flag
Warning is in effect for all of Deep South Texas and the Rio Grande
Valley today. There remains a limited to elevated fire weather
concern on Tuesday, due to low humidity values and moderate to gusty
winds across most of Deep South Texas. A Fire Weather Watch and
subsequent Red Flag Warning may be needed for portions of Deep
South Texas on Tuesday due to the passage of a cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  66  84  54 /  20  20  10   0
BROWNSVILLE          83  69  88  55 /  20  20   0   0
HARLINGEN            86  67  87  52 /  20  20   0   0
MCALLEN              91  65  88  52 /  10  20   0   0
RIO GRANDE CITY      98  61  86  49 /  10  20   0   0
SOUTH PADRE ISLAND   73  66  74  58 /  20  20  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday morning for TXZ256-257-351.

     Red Flag Warning from 10 AM this morning to 8 PM CDT this
     evening for TXZ248>257-351-353.

     High Surf Advisory until 7 AM CDT Tuesday for TXZ256-257-351.

     Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for TXZ250-251-253>257-351-353.

GM...Small Craft Advisory until 11 AM CDT this morning for GMZ130-132-
     135-150-155-170-175.

     Gale Warning from 11 AM this morning to 7 PM CDT this evening
     for GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

63-KC/Aviation
Hazardous weather outlook, Mar 21, 4:40 AM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
440 AM CDT Mon Mar 21 2022

TXZ248>257-351-353-220945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
440 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

A High Surf Advisory is in effect through tonight at the local
beaches.

A Wind Advisory is in effect for Cameron, Willacy, Kenedy, Hidalgo
and Brooks counties from 10 AM through 7 PM.

A Red Flag Warning is in effect for all of deep south Texas from
10 AM through 8 PM for critical fire weather conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
Tuesday through Thursday.

Elevated to critical fire weather conditions will be possible
across most of deep south Texas on Tuesday. A Fire Weather Watch
will likely be needed for most of deep south Texas on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-220945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
440 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect until 11 AM for the Laguna Madre
and the Gulf waters.

A Gale Warning is in effect for all of the lower Texas coastal
waters including the Laguna Madre from 11 AM through 7 PM.

Additional Small Craft Advisories will likely be needed for the
Laguna Madre tonight.

Additional Small Craft Advisories will likely be needed for the
offshore waters of the lower Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories will likely be needed for the offshore
waters of the lower Texas coast Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Mar 21, 7:44 AM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Brownsville TX
744 AM CDT Mon Mar 21 2022

TXZ256-257-351-211645-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel,
South Padre Island, Laguna Heights, and Laguna Vista
744 AM CDT Mon Mar 21 2022

...Areas of Fog Affecting the Lower Texas Coastline...

Surface observations and satellite data indicate that areas of
fog have developed along the lower Texas coastline early this
morning. Some areas of locally dense fog are reducing visibilities
of around 1/4 of a mile, mainly on South Padre Island and Port
Isabel in addition to the Causeway.

These areas of fog should improve steadily throughout the morning
hours allowing the visibilities to increase.

Early morning motorists in South Padre Island and Port Isabel
are urged to reduce speed, use low beam headlights, and avoid
following other vehicles too closely in the areas of denser fog
through the morning hours.

Speece

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:35 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more17 hr
Mar 21, 3:01 AM CDTRip Current StatementBROKenedy40 hr
Mar 21, 3:01 AM CDTHigh Surf AdvisoryBROKenedy40 hr
Mar 21, 2:59 PM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more29 hr

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.